First of all, keep in mind that I am unable to diagnose you because I am unable to examine you, this forum is for educational purposes.
The symptoms and story that you present is non-specific and could represent a number of different problems. A 'new' headache that becomes progressively worse each day is the most commonly (or most concerning for) associated with brain tumors. However, given your 'basically normal' MRI this does not seem likely. The nightsweats are also non-specific and are found in many conditions including infections, menopause, certain drugs, tuberculosis, lymphoma, and certain anxiety/stress states. The symptoms of confusion, spots in the vision and balance problems/fainting, can all be found associated with migraine headaches. The fainting may suggest a syndrome called POTS (postural orthostatic tachycardia syndrome). The pupillary assymetry can be caused by a number of different things including a PCOM (posterior communicating) aneursym, brain tumor, migraine headache (or other cause of a Horner syndrome, such as lung mass, carotid vessel dissection, etc). Your normal MRI is reassuring, but I would suggest that you have an MRA (magnetic resonance angiogram) if that was not done on your original MRI (to look for aneurysm) and a chest Xray/CT to look for a lung mass. I would also suggest a tilt table test to evaluate you for POTS syndrome. I agree with your neurologist that all the things you decribe can likely be explained by migraine headaches, but I think other causes should be ruled out (as mentioned above). In migraines associated with features such as you describe (not acceptable to happen at any time), I would recommend a preventative medication to keep migraines (and their auras) from occurring, such as Nadolol, Elavil, Topamax, Zanaflex, etc. (taken daily). Medications such as Lortab are best at treating acute pain or occasional headaches, but if taken more than twice per week can actually cause headaches (called rebound headaches) and should be avoided.
I hope this has been helpful.
Sounds like you might have had a mini stroke. These usually do not show up for a while on the MRI. Sometimes they do not show up at all. Although, It may be migrane related, but your symptoms do sound like a mini stroke. My mother had one and her head hurt for months after it, and no one could tell why. You should take this as a warning sign, and make sure your cholesterol numbers are in check.
Not to scare you but it does sound like a mini stroke . A family memeber had a few mini strokes with the same syptoms. We didnt know and it led to a major stroke. Please have everything checked and MRI/CT scans done again and be read by someone you feel confident in. This is highly treatable and taken care of. the sooner the better. I Wish you well.
Is this something that I need to see a doctor for soon? After I got out of the hospital, they set up an appointment with a neurologist four weeks from now. My biggest concern is that I seem to be getting worse, regardless of the medications (Lortab and Trazodone).
Hi if your symtpons are getting worse talk to the neuro doctors office and see if they can squeeze you in sooner or if you feel worse go to the ER again. If you are taking the medication could this be adding to it. Please listen to how you feel and make sure you get every test needed. I wish you well
You should try to get in to see a neurologist ASAP.Keep checking for cancellations to get in early.Start taking low dose aspirin as a precaution. Maybe have another MRI, and definately go to the ER if you feel those symptoms come on again. Wish you all the best. Take care!
Well, I just got back from the doctor and apparently the doctors in the hospital didn't tell me everything. My doctor looked at my blood tests and said she saw some very concerning items. My hemoglobin is very high, I have the markers for severe dehydration even though I have pushed plenty of fluids, I have extremely low iron and my calcium level is near non-existent. She called a neurologist that she likes and trusts and has me seeing him Monday morning. She thinks they will do a MRA and lumbar puncture.
Basically, she said that I had definite signs something was wrong, but she isn't sure exactly what. It did feel good to have someone validate my not feeling well, and now it's just a matter of them figuring out what is wrong.
please be careful of your calcium levels, too high to even too low can cause symtons and mostly heart problems. Please look into that and best wishes to you
By the way, on my calcium level...it was .1 in the ionized one where the low threshold is 8.5. I wish I had remembered to ask for a copy of the blood work results so I could give a much more accurate reporting, but I do remember seeing the .1 and the range with the low threshold as 8.5.
Bad headaches like that need to be worked up further. Did you have a brain MRA done or a spinal tap looking for any evidence of blood (e.g., a small aneurysm bursting)? Also, do you take any medications (prescription or over the counter)? There is a rare condition that can be caused by certain type of medications (such as amphetamines, ephedrines, antidepressants, even nasal sprays) that can present with severe headaches and even strokes - it is caused by transient spasm in your intracranial arteries. You would need either an MR angiogram or transcranial ultrasound done to rule it out. But a small bleeding aneurysm would be the first and foremost -- I hope your doctors looked at that possibility.
On your MRI, also make sure they rule out venous thrombosis - especially, if you are a smoker or take birth control pills (I don't know if you do).